Alert archive / Ohio / Small Craft Advisories in 2023
Small Craft Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 5, 2023, 9:21 PM EST. It took effect at Jan 6, 2023, 5:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2023, 9:21 PM EST (02:21 UTC)
- In effect from
- Jan 6, 2023, 5:00 AM EST
- Expired
- Jan 6, 2023, 7:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
601 WHUS71 KCLE 060221 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 921 PM EST Thu Jan 5 2023 LEZ147>149-061030- /O.NEW.KCLE.SC.Y.0002.230106T1000Z-230107T0000Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 921 PM EST Thu Jan 5 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From 5 AM to 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
626 WHUS71 KCLE 060803 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 303 AM EST Fri Jan 6 2023 LEZ147>149-061615- /O.CON.KCLE.SC.Y.0002.230106T1000Z-230107T0000Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 303 AM EST Fri Jan 6 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
069 WHUS71 KCLE 061458 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 958 AM EST Fri Jan 6 2023 LEZ147>149-062300- /O.CON.KCLE.SC.Y.0002.000000T0000Z-230107T0000Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 958 AM EST Fri Jan 6 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
817 WHUS71 KCLE 062019 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 319 PM EST Fri Jan 6 2023 LEZ147>149-070000- /O.CON.KCLE.SC.Y.0002.000000T0000Z-230107T0000Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 319 PM EST Fri Jan 6 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds around 15 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 6:49 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 5, 6:49 PM EST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 649 PM EST Thu Jan 5 2023 .SYNOPSIS... Weak surface troughing lingers in our region through Saturday morning as the parent low moves from the northern Great Lakes toward the Canadian Maritimes. A high pressure ridge should then build from the north-central United States later Saturday through Sunday. Simultaneously, a weak low should move from near the Ozarks toward Cape Hatteras. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Rain/Snow is moving into the western portions of the forecast area this evening. Expecting activity to continue to advance east across the area overnight. No real major changes with this update. Previous Discussion... Aloft, a low moves from southern Lake Michigan to near SE ON/SW QC border by daybreak tomorrow as multiple shortwave disturbances revolve around the low. At the surface, a weak trough lingers in our CWA as its parent low moves from the northern Great Lakes to the SE ON/SW QC border area and becomes vertically-stacked with the aforementioned low aloft. A prominent surface trough axis accompanying one of the shortwave disturbances will sweep E'ward across our CWA late this afternoon through the wee hours of Friday morning. Scattered to widespread precip will likely overspread our CWA late this afternoon through late evening via moist isentropic ascent aloft and the wet-bulb effect. Low- level convergence/moist ascent along the surface trough axis and the release of weak potential instability in the 0-1 km AGL layer will also contribute to precip generation. Rain is still forecast to mix with and then change to snow fairly quickly via the wet-bulb effect given a fairly-dry antecedent boundary layer and relatively-shallow/weak surface-based melting layer. Behind the swath of scattered to widespread precip, lingering snow showers are expected through the overnight as additional shortwave disturbances/accompanying subtle surface trough axes sweep through our area and encounter sufficient moisture and weak potential instability. In addition, a sufficiently-cold and moist low-level to mid-level air mass and the seeder-feeder process should allow lake-enhanced snow to occur generally E of Lake Erie after midnight tonight, in the primary snowbelt. Any fresh snow accumulations should be around one inch or less across our CWA. Lows will reach the upper 20's to lower 30's around daybreak Friday morning. Cyclonic W'erly to NW'erly flow aloft and embedded shortwave disturbances affect our CWA Friday through Friday night as the mid-level to upper-level low moves NE'ward and away from the SE ON/SW QC border area. At the surface, weak troughing persists over the eastern Great Lakes and Upper OH Valley. Multiple, subtle surface trough axes will sweep through our area, in association with each shortwave disturbance. Moist isentropic ascent aloft ahead of each shortwave and low-level convergence/moist ascent along each surface trough axis will allow isolated and primarily light snow showers to persist in our CWA. However, a sufficiently-cold/moist low-level to mid- level air mass and the seeder-feeder process will allow periods of steadier lake-enhanced snow to persist generally E to ESE of Lake Erie as the mean low-level flow veers very gradually from W'erly toward WNW'erly. A few raindrops may mix with the snow Friday afternoon if sufficient diurnal warming of the boundary layer occurs. Additional snow accumulations between daybreak Friday and daybreak Saturday should be one inch or less for most, but 1-4 inches of fresh snow should accumulate in the higher terrain of the primary snowbelt, especially the NW PA portion. Highs should reach the mid to upper 30's Friday afternoon and be followed by overnight lows in the upper 20's to lower 30's around daybreak Saturday morning. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Weak upper-level trough sinks south across the area Saturday, providing sufficient lift and low-level moisture for lake effect snow to continue into Saturday. Northwest flow will allow for the typical snowbelt region in northeast Ohio and northwest Pennsylvania to receive light additional snowfall (an inch or less) through 00Z/Sun. Lake effect snow dissipates Saturday evening as high pressure builds across the area Saturday night. High pressure departs to the east coast by Sunday. Meanwhile, upper-level trough and associated surface low develops and moves into the Ohio Valley Sunday and Sunday night, allowing for precipitation chances during that time period. There's some uncertainty with how far north the moisture makes it, as the low is rather weak and may not be strong enough to advect moisture far enough north into our forecast area. For this reason, precipitation chances will remain low for our area (generally 20-30%). Precipitation type likely to be snow Sunday morning, rain during the daylight hours, then back to snow Sunday night. && .LONG TERM /MONDAY THROUGH THURSDAY/... An upper-level ridge and surface high pressure build in on Monday through Monday night, allowing for rather quiet weather. A modest upper-level trough moves through on Tuesday, though little moisture is associated with it. Additionally, the best forcing will be located to the south of our region, resulting in little precipitation forecast with this system. Minimal lake effect snow chances develop Tuesday night into Wednesday. High pressure builds in on Wednesday and Thursday. && .AVIATION /00Z Friday THROUGH Tuesday/... Surface low pressure continues to rotate into the local area and spread some light rain/snow into the region. Expecting ceilings to drop to IFR across the area with this system. Visibilities are not expected to get out of hand and should remain mostly MVFR through the period. Expecting general rain/snow to move out of the area Friday morning and then transition into a lake effect event for Erie. Only slight chances for precipitation expected elsewhere during the day tomorrow. Winds a bit breezy at Toledo at this time but in general should be around 10 knots or so across the rest of the area through the period. Outlook...Non-VFR possible in the northeast Saturday and all areas Sunday through Sunday night. && .MARINE... Light winds persist on the lake as a surface trough makes its way east across the area this evening into tonight. Westerly winds develop behind the trough passage, strengthening to around 15 knots to isolated 20 knots. A slight onshore component of these winds could be just enough for marginal small craft advisory conditions in the form of 3 to 4 foot waves for nearshore zones east of Willowick. Because of the marginal nature, will hold off on issuing a small craft advisory to ensure accuracy of the forecast. Westerly winds remain around 15 knots has high pressure builds to the south on Friday. A weak cold front moves south across the lake Friday night into Saturday morning, with a second high pressure building into the Great Lakes region on Saturday and Sunday. This will allow for winds to diminish. Low pressure briefly develops over the Ohio Valley Sunday night, moving off to the east coast before another high pressure builds in south of the lake on Monday. Southwest winds of 15 to 20 knots develops Monday night as this high pressure moves off to the east. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Jaszka/Lombardy SHORT TERM...Saunders LONG TERM...Saunders AVIATION...Lombardy MARINE...Saunders
Hazardous weather outlook, Jan 5, 3:10 PM EST, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 310 PM EST Thu Jan 5 2023 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-062200- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 310 PM EST Thu Jan 5 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-062200- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 310 PM EST Thu Jan 5 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.